Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 41, NWS Medford, OR

December 8, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Dec 8, 2011, 2:49 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 8, 2011, 11:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 2:49 PM PST (22:49 UTC)
In effect from
Dec 8, 2011, 11:00 PM PST
Expired
Dec 9, 2011, 9:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS76 KMFR 082249
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PST THU DEC 8 2011

ORZ021-091400-
/O.UPG.KMFR.FZ.A.0025.111209T0700Z-111209T1700Z/
/O.NEW.KMFR.FR.Y.0041.111209T0700Z-111209T1700Z/
/O.NEW.KMFR.FZ.W.0032.111209T0700Z-111209T1700Z/
/O.NEW.KMFR.FZ.A.0026.111210T0700Z-111210T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
249 PM PST THU DEC 8 2011

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...
...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED AND IS IN EFFECT
FROM 11 PM THIS EVENING TO 9 AM PST FRIDAY. IN ADDITION...A FREEZE
WATCH HAS BEEN ISSUED FOR FRIDAY EVENING THROUGH SATURDAY MORNING.

* TEMPERATURES: LOW TEMPERATURES TONIGHT THROUGH FRIDAY MORNING
  WILL BE 27 TO 32 DEGREES IN THE FREEZE WARNING AREA. IN THE
  FROST ADVISORY AREA LOW TEMPERATURES WILL BE 33 TO 36 DEGREES.

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE...COOS BAY...
  NORTH BEND...MYRTLE POINT...AND BANDON.

* LOCATIONS: THE FROST ADVISORY INCLUDES REEDSPORT...LAKESIDE AND
  POWERS.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. UNINSULATED PIPES COULD FREEZE IF NOT PROTECTED.

* FREEZE WATCH: HAS BEEN ISSUED FOR FRIDAY NIGHT THROUGH SATURDAY
  MORNING FOR THE POTENTIAL OF ONE MORE NIGHT OF FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ022-091400-
/O.NEW.KMFR.FR.Y.0041.111209T0700Z-111209T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
249 PM PST THU DEC 8 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL BE 32 TO 36 IN THE FROST
  ADVISORY AREAS.

* LOCATIONS INCLUDE: GOLD BEACH...BROOKINGS...AND HARBOR.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED.

* ADDITIONAL INFORMATION...FROST WILL AGAIN BE POSSIBLE FRIDAY
  NIGHT THROUGH SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023>026-091400-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
249 PM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  INTO SATURDAY. UNTIL THEN WINDS WILL BE LIGHT IN THE VALLEYS
  AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION.

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE DUE TO INCREASING
  PARTICULATE MATTER TONIGHT THROUGH FRIDAY NIGHT.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-091400-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
249 PM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  INTO SATURDAY. THIS WILL KEEP AN INVERSION IN PLACE OVER THE
  AREA WITH LIGHT WINDS...WHICH WILL CAUSE POLLUTANTS TO
  ACCUMULATE.

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE TONIGHT THROUGH
  EARLY SATURDAY.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

BTL
2 follow-up statements
252 
WWUS76 KMFR 091100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST FRI DEC 9 2011

ORZ021-100000-
/O.UPG.KMFR.FZ.A.0026.111210T0700Z-111210T1700Z/
/O.NEW.KMFR.FR.Y.0042.111210T0700Z-111210T1700Z/
/O.NEW.KMFR.FZ.W.0033.111210T0700Z-111210T1700Z/
/O.CON.KMFR.FZ.W.0032.000000T0000Z-111209T1700Z/
/O.CON.KMFR.FR.Y.0041.000000T0000Z-111209T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
300 AM PST FRI DEC 9 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
SATURDAY...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
SATURDAY...

A FREEZE WARNING AND FROST ADVISORY REMAIN IN EFFECT UNTIL 9 AM
PST THIS MORNING. ANOTHER FREEZE WARNING AND FROST ADVISORY HAS
BEEN ISSUED FOR TONIGHT THROUGH TOMORROW MORNING.

* TEMPERATURES: TEMPERATURES WILL RANGE FROM 27 TO 32 DEGREES
  THROUGH MID MORNING TODAY IN THE FREEZE WARNING AREA. IN THE
  FROST ADVISORY AREA TEMPERATURES WILL RANGE FROM 33 TO 36
  DEGREES. SIMILAR TEMPERATURES ARE EXPECTED TONIGHT INTO SATURDAY
  MORNING AS WELL. 

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE...COOS BAY... 
  NORTH BEND...MYRTLE POINT...AND BANDON.

* LOCATIONS: THE FROST ADVISORY INCLUDES REEDSPORT...LAKESIDE 
  AND POWERS. 

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. UNINSULATED PIPES COULD FREEZE IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-100000-
/O.NEW.KMFR.FR.Y.0042.111210T0700Z-111210T1700Z/
/O.CON.KMFR.FR.Y.0041.000000T0000Z-111209T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
300 AM PST FRI DEC 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM 33 TO 36 DEGREES
  THROUGH MID MORNING TODAY. LOW TEMPERATURES WILL ONCE AGAIN DIP
  INTO THE 33 TO 36 DEGREE RANGE TONIGHT INTO SATURDAY MORNING.

* LOCATIONS INCLUDE: GOLD BEACH...BROOKINGS...AND HARBOR.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023>026-100000-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
300 AM PST FRI DEC 9 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO SATURDAY. UNTIL THEN WINDS WILL BE LIGHT IN THE VALLEYS 
  AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE DUE TO
  INCREASING PARTICULATE MATTER TONIGHT THROUGH FRIDAY NIGHT. 

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-100000-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
300 AM PST FRI DEC 9 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO SATURDAY. THIS WILL KEEP AN INVERSION IN PLACE OVER THE 
  AREA WITH LIGHT WINDS...WHICH WILL CAUSE POLLUTANTS TO 
  ACCUMULATE. 

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE TONIGHT 
  THROUGH EARLY SATURDAY. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

WRIGHT
865 
WWUS76 KMFR 091714
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST FRI DEC 9 2011

ORZ021-100115-
/O.EXP.KMFR.FZ.W.0032.000000T0000Z-111209T1700Z/
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-111209T1700Z/
/O.CON.KMFR.FZ.W.0033.111210T0700Z-111210T1700Z/
/O.CON.KMFR.FR.Y.0042.111210T0700Z-111210T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
914 AM PST FRI DEC 9 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST SATURDAY...
...FREEZE WARNING HAS EXPIRED...
...FROST ADVISORY HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS
NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 9 AM PST SATURDAY. A FROST ADVISORY REMAINS
IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY. 

* TEMPERATURES: TEMPERATURES WILL RANGE FROM 27 TO 32 DEGREES 
  THROUGH MID MORNING TODAY IN THE FREEZE WARNING AREA. IN THE 
  FROST ADVISORY AREA TEMPERATURES WILL RANGE FROM 33 TO 36 
  DEGREES. SIMILAR TEMPERATURES ARE EXPECTED TONIGHT INTO 
  SATURDAY MORNING AS WELL. 

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE...COOS BAY... 
  NORTH BEND...MYRTLE POINT...AND BANDON.

* LOCATIONS: THE FROST ADVISORY INCLUDES REEDSPORT...LAKESIDE 
  AND POWERS.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. UNINSULATED PIPES COULD FREEZE IF NOT PROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-100115-
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-111209T1700Z/
/O.CON.KMFR.FR.Y.0042.111210T0700Z-111210T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
914 AM PST FRI DEC 9 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST SATURDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM 33 TO 36 DEGREES 
  THROUGH MID MORNING TODAY. LOW TEMPERATURES WILL ONCE AGAIN 
  DIP INTO THE 33 TO 36 DEGREE RANGE TONIGHT INTO SATURDAY 
  MORNING. 

* LOCATIONS INCLUDE: GOLD BEACH...BROOKINGS...AND HARBOR.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023>026-100115-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
914 AM PST FRI DEC 9 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO SATURDAY. UNTIL THEN WINDS WILL BE LIGHT IN THE VALLEYS 
  AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. 

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER TONIGHT THROUGH FRIDAY NIGHT.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-100115-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
914 AM PST FRI DEC 9 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO SATURDAY. THIS WILL KEEP AN INVERSION IN PLACE OVER THE 
  AREA WITH LIGHT WINDS...WHICH WILL CAUSE POLLUTANTS TO 
  ACCUMULATE. 

* IMPACTS...AIR QUALITY IS LIKELY TO DETERIORATE TONIGHT 
  THROUGH EARLY SATURDAY.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 8, 9:10 AM PST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 8, 9:10 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PST THU DEC 8 2011

CORRECTED RECORD TEMPERATURE VALUE REFERENCE

.DISCUSSION...
NO UPDATE WILL BE ISSUED TO THE GOING FORECAST THIS MORNING...AS
THE FORECAST IS VERY MUCH ON TRACK.

THE WAVE OF LOW PRESSURE THAT MOVED THROUGH OVERNIGHT INTO THIS
MORNING HAS RESULTED IN SOME SLIGHT IMPROVEMENT IN AIR QUALITY
THIS MORNING...BUT ALL LOCATIONS WITH THE EXCEPTIONS OF SHADY COVE
AND ROSEBURG REMAIN IN THE MODERATE AIR QUALITY RANGE. WITH A
STRENGTHENING INVERSION TONIGHT NO IMPROVEMENT IS EXPECTED THROUGH
TOMORROW MORNING. AT THIS POINT THE AIR STAGNATION ADVISORIES RUN
OUT INTO SATURDAY...WHEN 5 DEGREES CELSIUS OR 9 DEGREES FAHRENHEIT
OF COOLING IS EXPECTED ALOFT. EXPECT SOME IMPROVEMENT THEN. WE SHOULD
COMPLETELY MIX OUT THE STAGNANT AIR MASS ON SUNDAY WITH FURTHER
COOLING DUE TO A WEAK COLD FRONT SLIPPING IN FROM THE NORTHWEST.

A FREEZE WATCH IS UP FOR PORTIONS OF COOS COUNTY TONIGHT. GUIDANCE
IS TRENDING COLDER TONIGHT VERSUS LAST NIGHT...SO WILL LIKELY NEED
TO EXPAND THE AREAS INCLUDED IN THIS WHEN WE UPGRADE TO A WARNING
THIS AFTERNOON.

THIS MORNING TIED TUESDAY'S LOW FOR THE COLDEST MORNING OF THE
SEASON HERE IN MEDFORD WITH 21F. GUIDANCE HINTS THAT TONIGHT WILL
BE SIMILAR...AND SATURDAY MAY BE EVEN COLDER. WILL EXAMINE THIS
FOR THE AFTERNOON UPDATES. THE LOW THIS MORNING WAS STILL NOT EVEN
CLOSE TO THE RECORD OF 1F SET BACK IN 1972 DESPITE THE FACT THAT
THE LOW TWO MORNINGS AGO WAS ONLY 3 DEGREES SHY OF A RECORD.

THERE CONTINUE TO BE INDICATIONS OF THE HIGH BREAKING DOWN OVER
THE COURSE OF NEXT WEEK...WITH THE POTENTIAL OF SOME
PRECIPITATION. MORE ON THIS IN THE AFTERNOON.

&&

.AVIATION...
IFR TO LIFR LOW CLOUDS AND FOG THIS MORNING ARE AGAIN CONFINED TO
JOSEPHINE AND DOUGLAS COUNTIES. CHANGES ABOVE THE BOUNDARY LAYER
APPEAR TO BE ENOUGH TO MIX ALL AREAS OUT THIS AFTERNOON...THOUGH
CONFIDENCE IS LOWEST IN THE ROSEBURG AREA AND POINTS NORTH.
SIMILAR FOG AND LOW CLOUD COVERAGE IS EXPECTED AGAIN
TONIGHT...THOUGH A SLIGHT RISE IN DEWPOINTS ON TODAY MAY RESULT
IN GREATER FOG COVERAGE ON THE WEST SIDE FRIDAY MORNING. OUTSIDE
OF THE WEST SIDE VALLEYS...VFR CONDITIONS WILL PREVAIL THROUGH
FRIDAY. OTHERWISE...VFR.

&&

.PREV DISCUSSION... /ISSUED 100 AM PST THU DEC 8 2011/

DISCUSSION...08/00Z NAM/GFS IN.

THE OMEGA BLOCK THAT BROUGHT THE STAGNANT AIR TO THE AREA IS NOW
BREAKING DOWN AND THE PATTERN WILL BECOME PROGRESSIVE AGAIN TODAY
AND FRIDAY. HOWEVER...CHANGES WILL BE SLOW IN COMING.

THE INVERSION OVER THE VALLEY IS GRADUALLY WEAKENING AND THE AIR
MASS ALOFT CONTINUES TO BE VERY DRY. THIS IS ALLOWING THE LOW
CLOUDS AND FOG TO CLEAR OUT EARLIER AND REDEVELOP LATER...BUT
THERE WILL STILL BE PLENTY OF IT IN THE INTERIOR VALLEYS IN THE
LATE NIGHT AND EARLY MORNING HOURS.

THE WEATHER THURSDAY WILL BE MUCH LIKE THE PAST SEVERAL DAYS...
EXCEPT THERE WILL BE A BIT MORE MIDDLE AND HIGH LEVEL CLOUD
COVERAGE AS A WEAK DISTURBANCE ALOFT SWINGS THROUGH THE AREA.
AREAS OF LOW CLOUDS AND FOG IN THE VALLEYS WHICH WILL CLEAR IN
THE AFTERNOONS AND EVENINGS.

THE OFFSHORE HIGH THAT HAS BEEN OUT THERE FOR THE PAST WEEK WILL
MOVE ONSHORE FRIDAY. IT WILL REMAIN DRY THROUGH AT LEAST SATURDAY
EVENING...AND THE SYSTEM MOVING IN AT THAT TIME WILL BE WEAK. ANY
PRECIPITATION THAT DOES SATURDAY NIGHT THROUGH SUNDAY EVENING WILL
BE VERY LIGHT.

LONG TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...MONDAY
THROUGH WEDNESDAY.  HIGH PRESSURE BUILDS BACK INTO THE AREA
BRIEFLY ON MONDAY. ON TUESDAY INTO WEDNESDAY...MODELS SHOW THE
RIDGE BREAKING DOWN AS A COLD FRONT AND TROUGH MOVE INTO THE AREA
FROM THE NORTHWEST. THE ECMWF IS SLOWER WITH THIS FRONT KEEPING
OFFSHORE UNTIL EARLY WEDNESDAY. HAVE GONE WITH A BLEND OF THE GFS
AND ECMWF FOR TUESDAY AND WEDNESDAY WITH CHANCE FOR PRECIPITATION
WEST OF THE CASCADES IN OREGON AND SLIGHT CHANCE ELSEWHERE OVER
THE CWA. BOTH THE GFS AND ECMWF INDICATE COLDER CONDITIONS BEHIND
THE FRONTAL PASSAGE WEDNESDAY INTO WEDNESDAY NIGHT. /CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ021.
     FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR ORZ021.
     FREEZE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     ORZ021.
     AIR STAGNATION ADVISORY UNTIL NOON PST SATURDAY FOR
     ORZ023-024-026.
     AIR STAGNATION ADVISORY UNTIL NOON PST SATURDAY FOR ORZ029>031.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ356-370-376.

BTL/15
Hazardous weather outlook, Dec 8, 9:17 AM PST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PST THU DEC 8 2011

ORZ021-090730-
SOUTH CENTRAL OREGON COAST-
917 AM PST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FREEZE WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:09 AM PSTFreeze WatchMFRCoos, Curry, Douglas13 hr
Dec 8, 2:49 PM PSTFreeze WatchMFRCoos, Curry, Douglas12 hr
Dec 8, 2:49 PM PSTFreeze WarningMFRCoos, Curry, Douglas18 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.